Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 20, 2021, 5:55 PM EDT for Sarasota County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 20, 2021, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.00 in
- Wind
- 40
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS82 KTBW 202155
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
555 PM EDT Fri Aug 20 2021
FLZ056-061-160-162-255-260-202230-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-Hardee FL-
555 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of western Hardee,
Manatee, northwestern Charlotte, western DeSoto and eastern Sarasota
Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Ona to 10 miles northeast
of North Port. Movement was west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head, Duette and Warm Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2763 8237 2698 8230 2708 8198 2764 8202
TIME...MOT...LOC 2155Z 085DEG 10KT 2761 8211 2715 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:36 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 20, 2:36 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 236 PM EDT Fri Aug 20 2021 .DISCUSSION... Ridging aloft remains centered along the northern Gulf coast with a surface ridge over the eastern Gulf of Mexico and Tropical Storm Henri spinning off the southeast U.S. coast. As we head through the weekend, Henri will move off toward the northeast U.S., with the Atlantic ridge axis extending back over the southern Florida peninsula. Through next week, the ridge axis will move northward as a TUTT approaches the area late in the week. Light east to southeast winds will turn onshore with the sea breeze each afternoon through next week. Overall, abundant moisture will lead to scattered showers and thunderstorms each day, and the TUTT next week could lead to some stronger storms. && .AVIATION... Mainly VFR conditions are expected to continue, though scattered thunderstorms could lead to brief restrictions through the rest of the evening. Light and variable winds tonight become southwest to northwest through the afternoon Saturday. && .MARINE... High pressure will remain across the region with light east to southeast winds becoming onshore near the coast each afternoon with the sea breeze. Scattered showers and thunderstorms will be possible, but no headlines are expected for the next few days. && .FIRE WEATHER... No fire weather concerns as relative humidity values will remain above critical levels. No significant fog is expected. && .Preliminary Point Temps/PoPs... TPA 80 94 80 93 / 10 20 10 30 FMY 78 94 78 93 / 20 30 10 50 GIF 77 95 77 95 / 30 50 10 50 SRQ 78 91 77 91 / 20 30 10 30 BKV 75 93 74 93 / 10 20 10 40 SPG 80 92 80 90 / 10 20 10 30 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 1 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && 05/Carlisle
In the hours before
Local storm report, Aug 20, 3:40 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 PM EDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 1 WNW SARASOTA 27.34N 82.56W
08/20/2021 M42 MPH GMZ853 FL MESONET
MESONET STATION XSRB SARASOTA BAY MARKER 17.
&&
JCMSpecial weather statement, Aug 20, 5:38 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
538 PM EDT Fri Aug 20 2021
FLZ052-202215-
Polk FL-
538 PM EDT Fri Aug 20 2021
...Strong thunderstorm will impact portions of central Polk County
through 615 PM EDT...
At 537 PM EDT, Doppler radar was tracking strong thunderstorms over
Haines City, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winter Haven, Haines City, Lake Wales, Auburndale, Jan Phyl Village,
Poinciana, Lake Alfred, Dundee, Davenport, Eagle Lake, Lake Hamilton,
Inwood, Cypress Gardens, Winter Haven Airport and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2788 8147 2803 8185 2821 8168 2819 8152
2814 8152 2814 8148
TIME...MOT...LOC 2137Z 010DEG 4KT 2813 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 20, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
555 PM EDT Fri Aug 20 2021
FLZ056-061-160-162-255-260-202230-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-Hardee FL-
555 PM EDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of western Hardee,
Manatee, northwestern Charlotte, western DeSoto and eastern Sarasota
Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Ona to 10 miles northeast
of North Port. Movement was west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head, Duette and Warm Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2763 8237 2698 8230 2708 8198 2764 8202
TIME...MOT...LOC 2155Z 085DEG 10KT 2761 8211 2715 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:19 AM EDT | River Flood Warning | TBW | Citrus | 23 hr |
| Aug 20, 5:38 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Aug 20, 6:22 PM EDT | Special Weather Statement | TBW | Polk | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.